Practice of Medicine

Claims Lesson

Amiodarone Prescription and Physician Credentialing Issues Hamper the Defense

October 1, 2014

Abstract

This case involves a patient who developed bilateral ischemic optic neuropathy, secondary to taking Amiodarone for atrial flutter. The patient developed a severe impairment of visual acuity, and visual field deficits, consistent with legal blindness. In addition to the alleged inappropriate Amiodarone use, the cardiac electrophysiologist’s credentials were questioned.

The Case

This …

Want to learn more?

Interested in how MagMutual can help?

View our products

Disclaimer

The information provided in this resource does not constitute legal, medical or any other professional advice, nor does it establish a standard of care. This resource has been created as an aid to you in your practice. The ultimate decision on how to use the information provided rests solely with you, the PolicyOwner.